MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number F00786-13
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was being treated for a 71mm diameter abdominal aortic aneurysm (aaa) on (b)(6) 2022 with the implant of an afx2 bifurcated stent graft (bsg), afx vela suprarenal, and afx infrarenal.An epic (non-endologix) vascular stent (10-40) was added to reinforce the left leg, and the procedure was completed after ensuring that there was no endoleak.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu.Follow-ups in (b)(6) 2023 initially showed decrease in aneurysm size to 68mm and 59mm respectively; however, follow-ups in (b)(6) 2024 showed increase in aneurysm size to 63mm and 64mm respectively.Reportedly at the (b)(6) 2024 follow-up, there was a sense of discomfort in how the stent graft had been implanted.Open surgery was performed on (b)(6) 2025 to explant all the afx devices, and they were replaced with a "y" (non-endologix) graft.The physician reportedly found holes in multiple locations that have become enlarged over time as well as enlargement of the graft.Final patient status was not provided.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix performed an evaluation of the returned explanted afx2 bifurcated stent graft, afx vela suprarenal, and afx vela infrarenal.Visual inspection was performed on each device.The afx2 bifurcated stent graft exhibited no observable punctures or tears.In contrast, multiple punctures and/or tears were identified on both the afx vela suprarenal and the afx vela infrarenal components.These findings are consistent with characteristics typically associated with a type iiib endoleak.The presence of these punctures and/or tears in the afx vela suprarenal and infrarenal graft materials supports the reported event of a type iiib endoleak.However, it is important to acknowledge that the observed damage may have also occurred during the explant procedure.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak and surgical conversion with explant complaint is confirmed.This is consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.Procedure related harms could not be determined.The type iiib endoleak is confirmed based on sample evaluation; however, the causation could not be definitively determined, as damage may have also occurred during the explanation procedure.The initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx2 system per the ifu (non endologix stent left limb).It is unclear if this contributed to the reported event.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
irvine, CA 92618
MDR Report Key21774329
Report Number3011063223-2025-00039
Device Sequence Number8220478
Product Code MIH
UDI-Device Identifier00818009013651
UDI-Public(01)00818009013651(17)250330
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/30/2025
Device Model NumberF00786-13
Device Lot Number2562516010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0008-2019Z-0008-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LOT# 2534001010); AFX2 BIFURCATED STENT GRAFT (LOT# 2566358005); EPIC (NON-ENDOLOGIX) STENT (LOT# UNK)
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown